Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Range of the gradient of a smooth bump function in finite dimensions

Author: Ludovic Rifford
Journal: Proc. Amer. Math. Soc. 131 (2003), 3063-3066
MSC (2000): Primary 46G05, 58C25
Published electronically: March 11, 2003
MathSciNet review: 1993214
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper proves the semi-closedness of the range of the gradient for sufficiently smooth bumps in the Euclidean space.

References [Enhancements On Off] (What's this?)

  • 1. J. M. Borwein, M. Fabian, I. Kortezov, and P. D. Loewen.
    The range of the gradient of a continuously differentiable bump.
    J. Nonlinear Convex Anal., 2(1):1-19, 2001. MR 2002c:58012
  • 2. H. Federer.
    Geometric measure theory.
    Springer-Verlag, New York Inc., New York, 1969. MR 41:1976
  • 3. T. Gaspari.
    On the range of the derivative of a real valued function with bounded support.
  • 4. W. Rudin.
    Principles of mathematical analysis.
    McGraw-Hill Book Co., New York, 1964. MR 29:3587
  • 5. M. Spivak.
    A comprehensive introduction to differential geometry. Vol. I.
    Publish or Perish Inc., Wilmington, Del., second edition, 1979. MR 82g:53003a
  • 6. X. Wang.
    Pathological examples of Lipschitz functions.
    Ph.D. thesis, SFU, 1995.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46G05, 58C25

Retrieve articles in all journals with MSC (2000): 46G05, 58C25

Additional Information

Ludovic Rifford
Affiliation: Institut Girard Desargues, Université Claude Bernard Lyon I, 69622 Villeurbanne, France

Keywords: Smooth bump, gradient
Received by editor(s): April 16, 2002
Published electronically: March 11, 2003
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society